MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34281
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Emphysema (1832); Mediastinal Shift (2198)
Date of Event 10/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is pending.A follow up mdr will be submitted with the investigation conclusions,.
 
Event or Problem Description
Pneumo mediastinal complication 9 hours after procedure ended no bleeding during the procedure.Doctor gave me this morning following information : no problem met, no technical difficulty met during punction.Procedure started around 8:30am, ended before 10:00am.Complication occurred nearly 7:00pm, as to say 9 hours after the procedure ended.Patient remained under follow up with a positive and spontaneous evolution.Patient had a subcutaneous emphysema.She went to nearest hospital emergency department, then transferred to (b)(6) center.Patient has been checked "with thoracic" scan then remained under follow up with a positive and spontaneous evolution within 3 days.
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending - awaiting additional clarification.A follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
Pneumo mediastinal complication 9 hours after procedure ended no bleeding during the procedure.Doctor gave me this morning following information : no problem met, no technical difficulty met during punction.Procedure started around 8:30am, ended before 10:00am.Complication occurred nearly 7:00pm, as to say 9 hours after the procedure ended.Patient remained under follow up with a positive and spontaneous evolution.Patient had a subcutaneous emphysema.She went to nearest hospital emergency department, then transferred to (b)(6).Patient has been checked with thoracic scan then remained under follow up with a positive and spontaneous evolution within 3 days.
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.(b)(4).Exemption number: e2016031 importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).The device involved in this complaint was not available for return to cook.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.As per the instructions for use, ifu0109-5 that accompanies this device, potential complications with gastrointestinal endoscopy include, but are not limited to: perforation, hemorrhage, aspiration, fever, infection, allergic reaction to medication, hypotension, respiratory depression or arrest, cardiac arrhythmia or arrest, damage to blood vessels, nerve damage and acute pancreatitis.Those associated with eus needle biopsy include but are not limited to: pain, death, peritonitis, portal vein gas and thrombosis, pneumoperitoneum and tumor seedling of the needle tract.On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.Prior to distribution, all echo-hd-25-ebus-o-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The manufacturing records of lot # c1383517 for this complaint did not show any discrepancies that could have attributed to this occurrence.From the information we have received the patient is now doing well and has had no more complications due to this incident.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted to include the investigation conclusions.Pneumo mediastinal complication 9 hours after procedure ended no bleeding during the procedure.Doctor gave me this morning following information : no problem met, no technical difficulty met during punction.Procedure started around 8:30am, ended before 10:00am.Complication occurred nearly 7:00pm, as to say 9 hours after the procedure ended.Patient remained under follow up with a positive and spontaneous evolution patient had a subcutaneous emphysema.She went to nearest hospital emergency department, then transferred to (b)(6).Patient has been checked with thoracic scan then remained under follow up with a positive and spontaneous evolution within 3 days.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7013345
Report Number3001845648-2017-00521
Device Sequence Number1345243
Product Code FCG
UDI-Device Identifier00827002342811
UDI-Public(01)00827002342811(17)200731(10)C1383517
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG34281
Device Catalogue NumberECHO-HD-22-EBUS-O-C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/09/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer10/13/2017
10/13/2017
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date12/07/2017
01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;